MAUDE Adverse Event Report: ARTHREX, INC. PROBE, HOOK 3.4MM TIP W/5MM MARKINGS; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. PROBE, HOOK 3.4MM TIP W/5MM MARKINGS; ORTHOPEDIC MANUAL SURG INSTR
Model Number PROBE, HOOK 3.4MM TIP W/5MM MARKINGS
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 11/22/2023, it was reported by an arthrex subsidiary employee via (b)(4) that during a rcr procedure, when the surgeon was using a hook probe, ar-10010, and it was found to be rusty.The probe was replaced with a device from another manufacturer and the case was completed with no adverse effect to the patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is not confirmed.Visual inspection confirmed that the probe - hook with a 150 mm shaft, 3.4 mm tip, and 5.0 mm markings does not have spots or areas of rust/oxidation.The handle had discoloration and chips around the edges.The distal end of the shaft was broken.The shaft had abrasion marks around it.Functional testing was not performed due to the damage to the device.No problem found with the allegation reported.

Brand Name
PROBE, HOOK 3.4MM TIP W/5MM MARKINGS
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18711037
Report Number1220246-2024-00984
Device Sequence Number7255399
Product Code LXH
UDI-Device Identifier00888867002364
UDI-Public00888867002364
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPROBE, HOOK 3.4MM TIP W/5MM MARKINGS
Device Catalogue NumberAR-10010
Device Lot Number14964272
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer07/22/2024
Initial Report FDA Received Date02/15/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown